Winter Weather, Calloway
- When
- February 2, 12:00 AM CST to 7:00 AM CST
- Where
- Calloway forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.621, -88.272 (the zone’s center; the record gives no point)
An upper level disturbance produced one to two inches of snow over parts of western Kentucky. Two inches of snow was reported at Hopkinsville, Fort Campbell, and southern Muhlenberg County.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An upper level disturbance produced one to two inches of snow over parts of western Kentucky. Two inches of snow was reported at Hopkinsville, Fort Campbell, and southern Muhlenberg County. One inch fell at Murray and Cadiz. Roads were slick and hazardous. There was a sharp edge to the northern extent of the accumulating snow, which extended from near Mayfield in Graves County to Central City in Muhlenberg County. Numerous accidents were reported across Christian County, including Interstate 24. Ambulances were dispatched to some accidents, but no serious injuries were reported. Schools were closed across Christian and Graves Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 1, 2:38 PM CST, 9 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 238 PM CST THU FEB 1 2007 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... SOME LIGHT SNOW STILL APPEARS LIKELY TONIGHT...ALTHOUGH MEASURABLE ACCUMULATIONS WILL BE HARD TO COME BY IN MOST AREAS. 12Z GUIDANCE FROM NAM/GFS TRENDED A LITTLE FURTHER SOUTH WITH THE TRACK OF THE 500 MB SHORTWAVE. THIS IS SUPPORTED BY LIT RADAR...WHICH IS SHOWING MOSTLY EASTWARD MOVEMENT OF THE ECHOES. THE WEAK 500 MB SHORTWAVE WILL NEARLY LOSE IDENTITY LATE TONIGHT AS IT MOVES ACROSS THE TENNESSEE VALLEY. NAM/GFS MODEL QPF SHOWS A CORRESPONDING SLOW DECREASE AS THE SYSTEM MOVES EAST NORTHEAST. BOTH NAM/GFS ARE ALMOST IDENTICAL WITH THEIR QPF...INDICATING A MAX OF ABOUT .05 LIQUID EQUIVALENT IN THE HOP AREA. NO MEASURABLE QPF IS INDICATED NORTH OF THE OHIO RIVER. BOTTOM LINE IS THAT ANY SNOWFALL WILL BE LESS THAN AN INCH...WITH HIGHEST CHANCE OF MEASURABLE SNOW IN THE HOP AREA. GFS/NAM HAVE TRENDED SLOWER WITH THE SYSTEM...LINGERING SOME LIGHT QPF OVER PARTS OF WEST KY FRIDAY MORNING. OTHERWISE...NOTHING MORE THAN FLURRIES WILL BE FORECAST FOR FRIDAY. THESE FLURRIES WILL BE THE RESULT OF LOW LEVEL MOISTURE...STEEP LOW LAPSE RATES...AND 500 MB SHORTWAVES. A SOUTHERN STREAM VORTICITY CENTER WILL RACE EAST FROM THE TEXAS PANHANDLE AT 12Z...INTO WEST KY OR TENN BY 00Z. THE VORT TAIL FROM A SHORTWAVE OVER THE GREAT LAKES REGION MAY ALSO ENHANCE FLURRIES OR LIGHT SNOW SHOWERS. SURFACE HIGH PRESSURE BUILDING EAST FROM THE PLAINS WILL MITIGATE THE POTENTIAL FOR ANY ACCUMULATING SNOW SHOWERS. THE SURFACE HIGH WILL BE A FAST MOVER...AND SOUTHWEST FLOW WILL PICK UP LATE FRIDAY NIGHT. LOW TEMPS WILL BE RAISED SLIGHTLY FOR FRIDAY NIGHT GIVEN THE FORECAST STRENGTH OF LOW LEVEL WIND FIELDS. TEMPS WILL STILL BE WELL BELOW NORMAL. A SURFACE TROUGH/SECONDARY COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE FORECAST AREA ON SATURDAY. THE FRONTAL PASSAGE APPEARS DRY AT THIS TIME...ALTHOUGH A FEW GFS ENSEMBLE MEMBERS INDICATE SOME VERY LIGHT QPF. 12Z GFS INDICATES A VERY FAST MOVING 500 MB CLIPPER TYPE SYSTEM WILL RACE SOUTHEAST ACROSS MISSOURI SATURDAY NIGHT. THIS SYSTEM WILL HAVE LITTLE MOISTURE TO WORK WITH. HOWEVER...12Z GFS PAINTS MINIMAL QPF OVER PARTS OF MISSOURI...AND SEVERAL 12Z GFS ENSEMBLE MEMBERS SHOW LIGHT QPF OVER THE FORECAST AREA. GIVEN THE STRONG OMEGA FIELDS AT 850 AND 700 MB SHOWN BY THE GFS...A MENTION OF AT LEAST SOME FLURRIES SEEMS WARRANTED FOR SATURDAY NIGHT. TEMPERATURES THROUGH THE FORECAST PERIOD ARE GENERALLY A LITTLE LOWER THAN GFS MOS...WHICH HAS BEEN VERIFYING TOO WARM LATELY. && .LONG TERM /SUNDAY THROUGH THURSDAY/... FEW CHANGES TO THE EXTENDED PORTION OF THE FORECAST. ANOTHER ARCTIC BLAST WILL MOVE INTO THE REGION LATE SUNDAY NIGHT AND EARLY MONDAY. THE 06Z MREF AND 12Z OPERATIONAL GFS CONTINUE TO SUPPORT THE SLIGHT CHANCE OF SNOW WITH THE ARCTIC FRONTAL PASSAGE SUNDAY NIGHT. THE GFS HAS BEEN VERY CONSISTENT WITH ITS QPF WITH THE FRONT...BUT HPC DOES NOT APPEAR VERY EXCITED ABOUT THE PROSPECTS...THEREFORE WILL CONTINUE TO MENTION ONLY A SLIGHT CHANCE OF SNOW AND WILL LIMIT IT TO JUST THE SUNDAY NIGHT PERIOD. WITH THE REGION REMAINING UNDER THE CYCLONIC NORTHWEST FLOW ALOFT THROUGH THE REMAINDER OF THE FORECAST...SURFACE PRESSURE WILL SLOWLY RISE THROUGHOUT THE WEEK. THIS WILL RESULT IN DRY AND VERY COLD CONDITIONS FOR THE WORK WEEK. LOW TEMPERATURES THROUGH THE WEEK WILL BE IN THE SINGLE DIGITS AND TEENS WITH HIGHS IN THE 20S TO AROUND FREEZING. A PATTERN SHIFT APPEARS TO BE IN THE WORKS IN THE 7 TO 10 DAY PERIOD...AS THE MEDIUM RANGE MODELS CONTINUE TO SHOW A BREAKDOWN OF THE HIGHLY AMPLIFIED WESTERN RIDGE AND EASTERN U.S. TROUGH PATTERN. THIS WILL EVENTUALLY MEAN A MODERATING TREND IN TEMPERATURES IN OUR REGION...BUT HOW STRONG AND FAST IT WILL BE IS YET TO BE DETERMINED. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MY/DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 345 PM CST THU FEB 1 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-022145- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 345 PM CST THU FEB 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW WILL DEVELOP TONIGHT...PRIMARILY SOUTH OF A LINE FROM CAPE GIRARDEAU MISSOURI TO OWENSBORO KENTUCKY. SOME MINOR ACCUMULATIONS ARE POSSIBLE...ESPECIALLY OVER SOUTHWEST KENTUCKY. ANY ACCUMULATIONS WILL BE LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOME LIGHT SNOW MAY LINGER INTO FRIDAY MORNING OVER PARTS OF WESTERN KENTUCKY. LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTER REPORTS OF MEASURABLE SNOW ARE APPRECIATED. MY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 947 PM CST THU FEB 1 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 947 PM CST THU FEB 1 2007 ...MINOR SNOW ACCUMULATIONS POSSIBLE OVERNIGHT... LIGHT SNOW WILL DEVELOP AND MOVE ACROSS THE QUAD STATE REGION AFTER 2 AM...WITH THE GREATEST CHANCES EXPECTED ALONG AND SOUTH OF A NEW MADRID MISSOURI...PADUCAH AND OWENSBORO KENTUCKY LINE. MINOR SNOW ACCUMULATIONS ARE POSSIBLE...ESPECIALLY OVER WESTERN KENTUCKY. SNOWFALL AMOUNTS SHOULD REMAIN LESS THAN AN INCH THROUGH DAYBREAK ON FRIDAY. MOTORISTS SHOULD REMAIN ALERT AND BE PREPARED FOR ADVERSE TRAVEL CONDITIONS OVERNIGHT. SMITH
The national radar mosaic for the moment the first event began.
5 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10041, 10042, 10043, 10044, 10045.